MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18062035
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "problems occurred during surgical procedure due to carbonic centering device".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to section h6 (device code).The reported event could be confirmed, since the affected device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following : the received targeting arm t2 prox.Hum.Shows significant signs of severe usage evident by the appearance of damaged holes.Lateral left (ap ¿ locking) & lateral right holes found damaged.Line and dent marks are visible on the tip of locking clamp.Entry point / edges of the holes are damaged by the action of sharp instruments like sleeves.Lever of the lateral left/right sleeve locking mechanism is deformed i.E.Bent from one side and uplifted from other side.Lateral left (ap ¿ locking) sleeve is found misaligned.This shows that these portions of the instruments had been subjected to abnormal loading.A functional inspection was carried out and we found that the drill was not passing through the proximal holes of the sample t2 proximal humerus nail using the received target device.This is because of the deformation and damaged holes observed in the targeting device during visual inspection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design related problems were found during the investigation.Based on the investigation, it can be confirmed that the observations found during device inspection are result of abnormal handling of the instrument.Therefore, the root cause was attributed to a user related issue.If any additional information is provided, the investigation will be reassessed.

Brand Name
TARGETING ARM T2 PROX. HUM.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18686738
Report Number0009610622-2024-00064
Device Sequence Number20432015
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18062035
Device Lot NumberKHI018022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown